MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570530
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Difficult to Advance (2920); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The investigation findings of stent cover damaged and stent damaged.Investigation results a wallflex biliary rx covered stent and delivery system were returned for analysis.The stent was received undeployed and was fully covered by the outer sheath.Visual examination of the returned device found the outer sheath was detached from the guidewire access sheath (gas) section.The outer sheath and the inner shaft were misaligned.Functional examination was performed and the guidewire would not exit at the gas ramp.The stent was inspected and the stent wire was found broken and a hole was noted on the stent cover.The outer diameter of the stent was measured and was found to be within specification.No other issues with the stent and delivery system were noted.The damaged noted to the returned device were likely due to some factors encountered during the procedure such as how the device was handled or manipulated and the amount of force applied to the delivery system during use.A labelling review was performed, and from the information available, this device was not use in a manner consistent with the labeled indications.The dfu cited: " do not remove the shipping mandrel before loading the guidewire." the complainant indicated that the shipping mandrel was manually removed before placing the guidewire.Taking all available information into consideration, the investigation concluded that the incorrect use of the device could have contributed to the damage identified to the device.Therefore, the most probable cause is failure to follow instructions.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx covered stent was to be used to treat a cholangiocarcinoma in the distal common bile duct during a biliary metal stenting procedure performed on (b)(6) 2020.According to the complainant, the shipping mandrel was manually removed prior to loading the guidewire.During the procedure, the guidewire failed to pass through the side hole of the delivery catheter.Reportedly, the physician attempted to remove and re-insert the catheter over the guidewire but could not get the guidewire exit at the rx port.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.A photo of the complaint device was provided by the complainant, and per initial review of the photo, the outer sheath was detached.Note: this event has been deemed a mdr-reportable event based on the investigation results which revealed that the stent wire was broken and a hole was noted on the stent cover.Please see for full investigation details.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10143086
Report Number3005099803-2020-02261
Device Sequence Number2461974
Product Code FGE
UDI-Device Identifier08714729764915
UDI-Public08714729764915
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2021
Device Model NumberM00570530
Device Catalogue Number7053
Device Lot Number0023373392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2020
Initial Report FDA Received Date06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1